Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 228, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2005, 2:04 PM MDT for Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 20, 2005, 3:00 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 202004
SVRLBF
NEC161-202100-
/O.NEW.KLBF.SV.W.0228.050620T2004Z-050620T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM MDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 300 PM MDT
* AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL SHERIDAN
COUNTY...OR ABOUT 18 MILES SOUTHEAST OF RUSHVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN SHERIDAN COUNTY AT 220 PM MDT
LAT...LON 4271 10231 4264 10256 4238 10236 4212 10207
4237 10205 4260 10209
$$
133 follow-up statements
000
WWUS53 KLBF 202020
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON JUN 20 2005
NEC161-202100-
/O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/
SHERIDAN NE-
218 PM MDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST
CENTRAL SHERIDAN COUNTY...
AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EAST
CENTRAL SHERIDAN COUNTY...ABOUT 20 MILES SOUTHEAST OF RUSHVILLE...
MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL MOVE THROUGH...
RURAL EASTERN SHERIDAN COUNTY THROUGH 230 PM MDT...JUST SOUTH
OF THE SPRING LAKE AREA.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4260 10209 4246 10233 4238 10236 4212 10207
4237 10205 4260 10209
$$
13000 WWUS53 KLBF 202044 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT MON JUN 20 2005 NEC161-202100- /O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/ SHERIDAN NE- 244 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST CENTRAL SHERIDAN COUNTY... AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EAST CENTRAL SHERIDAN COUNTY...OR ABOUT 30 MILES SOUTHEAST OF RUSHVILLE... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4253 10211 4235 10235 4212 10208 4237 10205 $$ 13
000 WWUS53 KLBF 202052 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT MON JUN 20 2005 NEC161-202100- /O.CON.KLBF.SV.W.0228.000000T0000Z-050620T2100Z/ SHERIDAN NE- 251 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR EAST CENTRAL SHERIDAN COUNTY... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL SHERIDAN COUNTY...OR ABOUT 32 MILES SOUTHEAST OF RUSHVILLE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THE SIZE OF SOFTBALLS WERE REPORTED 31 MILES SSW OF GORDON. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4253 10211 4235 10235 4212 10208 4237 10205 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:56 AM MDT, 12 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 1:56 AM MDT, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 AM CDT MON JUN 20 2005 .DISCUSSION... AT 07Z...TD/S WITHIN THE CWA UPPER 60S TO AROUND 70. SFC LOW REMAINS OVER C SD...WHERE IT HAS BEEN ANALYSED BY MSAS SINCE 20Z. WV SHOWS ONE UPPER LOW OFF THE N CA COAST AND ONE OVER NC. GFS/NAM CONTINUE TO KEEP CWA UNDER INFLUENCE OF UPPER RIDGE THROUGH 84 HRS. 00Z NAM NOT PICKING UP ON CONVECTION OVER CO...BUT HANDLING CONVECTION IN NE WY FAIRLY WELL. FORECAST THIS CYCLE INVOLVES FEW CHANGES...AS WARM AND MOSTLY DRY WX PATTERN EXPECTED TO CONTINUE. FOCUS FOR WX WILL BE ON N PERIFERY OF RIDGE. FOR TODAY...WAITING FOR STRATUS TO DEVELOP EARLY THIS MORNING...BUT ANTICIPATE IT NOT TO LAST AS LONG AS TODAY WITH LESS OF A EASTERLY COMPONENT TO THE WIND. BUFKIT SOUNDINGS NOT EVEN SUPPORTING STRATUS THIS AM SO WILL GO WITH PARTLY CLOUDY FORECAST. INCLUDED SCH T IN NW ZONES LATE AFTERNOON...AS DRYLINE BULGE BUILDS TO THE E INTO THE W PANHANDLE...ACCORDING TO NAM. GFS WOULD KEEP THIS FEATURE A BIT FURTHER W AS MODEL MAINTAINS MORE OF AN E COMPONENT TO THE FLOW IN THE BL. OVERNIGHT ELEVATED CONVETION LOOKS TO BE DEPENDENT OF SB DEVELOPMENT DURING THE LATE AFTERNOON/EVENING OVER THE NORTHCENTRAL. HIGH TEMPS WILL BE THE BIGGEST CHALLENGE...AND HAVE MARKED THEM UP TO MATCH FWC GUIDANCE...WHICH HAD A GOOD HANDLE ON YESTERDAYS TEMPS. FOR TUES...NAM DEVELOPS MCS IN ND OVERNIGHT...WHICH SENDS A BOUNDARY THROUGH THE CWA ON TUES. GFS/NAM INDICATING SLOW EROSION OF RIDGE 00Z WED AND BEYOND. 00Z GFS HINTS AT NEXT PATTERN CHANGE OCCURING LATE WEEK AS UPPER LOW APPROACHES S CA AND RIDGE SLIDES TO THE E. WOULD EXPECT THIS TO BE DELAYED...SO HAVE ONLY COOLED TEMPS SAT AND SUN. TSRA SHOULD OCCUR AS TRANSITION TAKES PLACE...TIMING THE ISSUE. AFTER CHANGE...SW FLOW ALOFT WITH INCREASED CHANCES FOR WX. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Jun 20, 4:20 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 520 AM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-202130- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 520 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A STRONG RIDGE WILL CONTINUE TO DOMINATE TODAYS WEATHER WITH HIGH TEMPERATURES IN THE MID 90S WITH LOCAL AREAS SOARING INTO THE UPPER 90S. A WEAK TROUGH WILL MOVE ACROSS THE OUTLOOK AREA LATER TODAY WITH ISOLATED THUNDERSTORM DEVELOPMENT POSSIBLE ACROSS NORTHWESTERN NEBRASKA THIS EVENING...MAINLY NORTHWEST OF A HYANNIS TO VALENTINE LINE. OVERNIGHT...THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA...MAINLY NORTHEAST OF A MERRIMAN TO BROKEN BOW LINE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY EVENING AND OVERNIGHT. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 62 min |
| Jun 20, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.